Latest Upper gastrointestinal bleeding Stories
Individuals who have experienced a major bleed from their stomach or esophagus (known as an upper gastrointestinal bleed) may be more likely to die from other causes, particularly malignant tumors and cardiovascular disease, than those without an upper gastrointestinal bleed.
The number of patients dying from upper gastrointestinal bleeding has decreased over the past two decades, a result researchers attribute to the advances in medical and endoscopic therapies introduced over the past 20 years.
A new study has determined how often people should get screened for gastric or stomach cancer in high-risk regions of the world.
Bleeding in the upper gastrointestinal (GI) tract causes serious health problems—and even early deaths—for many patients with kidney failure.
Over the last several decades, the prophylactic use of acid-suppressive medications to help prevent gastrointestinal bleeding (GI) in hospitalized patients has increased significantly, with some studies estimating that as many as 40 to 70 percent of all medical inpatients are given these drugs at some point during their hospitalization.
Patients treated by Welsh (UK) hospitals for upper gastrointestinal (GI) bleeding were 41% more likely die if they were admitted on a public holiday and 13% more likely if it was at the weekend.
Using proton pump inhibitors (PPIs) and antiplatelet drugs (thienopyridines) together is an appropriate way of treating patients with cardiovascular (CV) disease who are at high risk of upper gastrointestinal (GI) bleeds, despite recent concerns about an adverse interaction between these two types of drugs.
Adverse events increase when ligation is combined with nadolol.
New research by the University of East Anglia (UEA) shows no risk in combining two commonly-prescribed treatments for patients at risk of heart attacks and strokes.
- The parings of haberdine; also, any kind of fragments.